New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kchicka
Regular Member


Date Joined Jul 2006
Total Posts : 80
   Posted 1/11/2007 8:04 PM (GMT -6)   
Just when I think I'm feeling better it happens again! I don't take meds because I'm more worried on them which is really bad. My head just feels foggy all of the time and whenever I go into a store alone, I'm feeling like I'm going to fall over and feel embaressed(like people know I'm anxious/paniky) I'm starting college soon and need to feel better!!! Does anyone have any suggestions? Any medication you can take as needed with low side effects that you know of? I need to check with my doctor but it seems like whenever I need her shes on vacation! Any help would be much appreciated.Thanks all

nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 1/11/2007 8:13 PM (GMT -6)   
Kchicka (((empathy))) I am sorry you are having such a rough time.  I can really relate to being scared of embarrassing myself in public....it's a tough one to deal with.  In regards to medication what have you tried? I can't take anti-depressants because they make me too fuzzy in the head.  I can take valium though when things get bad.  I also take rescue remedy which is a herbal anti-anxiety remedy and it works suprisingly well and has no side effects for me.  You can get it at health food stores or from a naturopath. 
 
I know it's hard but try not to worry too much about what's going to happen at college.  Just try and take it one day at a time right now until things get better, there's no point worrying about something that hasn't happened yet (easier said than done I know!!). I hope this has been of some help, please keep us posted and let us know how things go. (((hugs)))
 
Dance like no-one's watching,
 
Love Thy Neighbour, just don't get caught!
 
NervyMeg


lisag
Regular Member


Date Joined Nov 2006
Total Posts : 54
   Posted 1/11/2007 8:20 PM (GMT -6)   
I currently take xanax as needed and it has very low side effects.. very well tolerated medication although it is known to cause drowsiness...but other then that i have no complaints at all i have been on it for 11 years...

Live Well
 
Laugh Often
 
Love Much
 
 


Kchicka
Regular Member


Date Joined Jul 2006
Total Posts : 80
   Posted 1/11/2007 8:21 PM (GMT -6)   
Thank you for your quick reply! When I first started having anxiety(when i was 18 now 19) my doctor was quick to put me on prozac. BAD IDEA! I came off it within a week. I then tried Effexor for a few days and just knowing I was on medication made me have anxiety worse! So I went off that too. I started to see a anxiety counsler and it seemed to help. I have the rescue remedy spray and it does work sometimes! Sleepytime tea also works for me sometimes too. I just dont want to have this come into play at school so I was hopeing for some possible suggestions as far as low-side effect medication of some kind(even though I realllly don't want to!) It's like I'm just so fed up with anxiety/panic attacks I'll do anything to be "normal" again!! :(

Kchicka
Regular Member


Date Joined Jul 2006
Total Posts : 80
   Posted 1/11/2007 8:24 PM (GMT -6)   
So xanax is somthing you don't take everyday?? Or can you take it everyday if neccesary for a while?SOrry i'm new with medication..:)

nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 1/11/2007 8:28 PM (GMT -6)   
I used to take xanax as well, it is really effective but doesn't last long (around six hours) valium last's between 12-18 hours for me and I only take it as needed.  I've been on effexor and Prozac as well...arghhh!!! It was awful. Hopefully your doc can help you out!!

Dance like no-one's watching,
 
Love Thy Neighbour, just don't get caught!
 
NervyMeg


Kchicka
Regular Member


Date Joined Jul 2006
Total Posts : 80
   Posted 1/11/2007 8:33 PM (GMT -6)   
When you say only lasts, do you feel worse anxiety when it wears off??

nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 1/11/2007 10:09 PM (GMT -6)   
No, I don't feel worse.  I take valium when I'm having a panic attack or are very anxious and it takes the physical "bite" out of how I'm feeling, when the medication wears off my body/brain are usually back to "normal" lol!! I know some people take it every day as a preventative, but I just take it as needed.
Dance like no-one's watching,
 
Love Thy Neighbour, just don't get caught!
 
NervyMeg


Kchicka
Regular Member


Date Joined Jul 2006
Total Posts : 80
   Posted 1/12/2007 9:34 AM (GMT -6)   
I see. Wow would I love feeling "normal"! :) Thanks for the info!

Kchicka
Regular Member


Date Joined Jul 2006
Total Posts : 80
   Posted 1/12/2007 1:25 PM (GMT -6)   
My anxiety/worry of my anxiety is keeping me from getting a job. I'm only 19 and don't want to feel this way! I want to work and make money for myself! Does anyone else's anxiety keep them from working???

kimomolo
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/12/2007 3:00 PM (GMT -6)   
I take clonazepam for my anxiety, which generally works well. I've tried all different sorts of SSRI's and had terrible reactions to them. I just recently got up the guts to try a different type of antidepressant, Wellbutrin (bupropion). This works primarily with dopamine as opposed to seratonin or norepenephrine, and I am suprisingly tolerating it pretty well. I'm finally seeing a glimpse of hope for my future. I'm not taking the full daily dose yet (300mg) but instead I'm sticking with a low dose of 150mg just to allow my body to "acclimate". Maybe if you've had a similar experience as me then you would do better with wellbutrin. -Kimomo

Kchicka
Regular Member


Date Joined Jul 2006
Total Posts : 80
   Posted 1/12/2007 4:35 PM (GMT -6)   
Yes I've had the hardest time trying to find somthing that works for me. I'm going to check with my doctor and see what she thinks. I would like to first try somthing like xanax that you only need to take as needed. And if somthing like that didn't work, I'd try somthing that you needed to take daily. Thank you all so much for you help! Any other suggestions would be greatly appreciated!

Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 1/12/2007 6:52 PM (GMT -6)   
I take Xanax on a daily basis because it was the only thing that made me able to function most days. It was a godsend and got me through some really tough times.  I had to take an extremely high dose though to get any relief.  I've been trying to wean off it the last couple of months and it sucks.  Often times what you have is the return of your anxiety symptoms plus the withdrawal from a very addictive drug on top of that.  The other issue I have experienced by taking it daily is that becuase it has a very quick half-life that you can take it at night and you are in withdrawal by the time you wake up again.  Also, being in college, you may want to be careful because it is viewed as a party drug by some people.  I'm not trying to scare you away from it because it has been the only thing that has allowed me to work somewhat effectively, fly on planes, go to social events, etc. over the last 9 months.  If you can take it on an as needed basis that would be great, but for me, I can't function without it (although I'm going to have to soon).  Even now, I'm at 1/3 of maximum dose and everyday is a struggle.  Also, some people, like Lyn, can take these types of drugs on an as needed basis with no problem, but others become dependent on them (especially if you have a history of addiction/alcoholism).  I just want you to be aware of what the doctors might not tell you.  Some won't even prescirbe these types of medications because of the addiction potential.   Mine did it only as a last resort.  Good luck.

Bipolar Mixed


nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 1/12/2007 7:06 PM (GMT -6)   

Kchicka, I have trouble with work because of my anxiety so I only work part-time and TRY and get a job in a low stress environment (try and stay away from customer service - people can be very stressfull!!!).  You are young, intelligent and positive keep your eyes open and hopefully something suitable will come along...I wish you all the best :-)

kimomolo - Welcome!! I hope to see more of your posts

green lantern - I'm sorry to hear about your struggle with anxiety and xanax. I was on a very high dose of xanax a few years ago and had to go through the very unpleasant process of detoxing.  I'm on valium now only as needed. It's really hard but I did it with medical supervision.  I don't want to give advice that isn't wanted or to "granstand" but if you want to chat about xanax please email me.  I'd really like to chat and help you if I can.


Dance like no-one's watching,
 
Love Thy Neighbour, just don't get caught!
 
NervyMeg

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 24, 2016 5:35 PM (GMT -6)
There are a total of 2,693,150 posts in 297,345 threads.
View Active Threads


Who's Online
This forum has 152036 registered members. Please welcome our newest member, burlcodad1.
301 Guest(s), 16 Registered Member(s) are currently online.  Details
marip1, Crispix, Candy_Apple, PeteZa, lynbrez, project, Katerina-b, ArtAngel, Girlie, Newton451, lgm1942, LauraJK, ISU-CycloneFan, ka450, LymeMother, Zzarth


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer